Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 8, 2015, 9:33 PM CDT for Pope County, Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2015, 9:33 PM CDT (02:33 UTC)
- Expired
- Aug 8, 2015, 10:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
County Pope County, MN
The radar
The Minneapolis radar (KMPX), 193 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
265 WWUS83 KMPX 090233 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 933 PM CDT SAT AUG 8 2015 MNZ047-048-090300- POPE-STEVENS- 933 PM CDT SAT AUG 8 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STEVENS AND NORTHWESTERN POPE COUNTIES THROUGH 1000 PM CDT... AT 933 PM CDT...A STRONG THUNDERSTORM WAS NEAR KENSINGTON...OR 11 MILES NORTHEAST OF MORRIS...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FARWELL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE TWIN CITIES. LAT...LON 4576 9559 4567 9554 4568 9585 4576 9587 TIME...MOT...LOC 0233Z 263DEG 10KT 4573 9577 $$ JPC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:31 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 8, 6:31 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 631 PM CDT SAT AUG 8 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 336 PM CDT SAT AUG 8 2015 THE MAIN SHORT TERM CONCERN IS THE CONVECTIVE THREAT INTO THE EVENING AND REDEVELOPING SUNDAY. WIDELY SCATTERED SHOWERS CONTINUE TO MOVE EAST ACROSS THE AREA. SOME HEATING OCCURRED TO THE WEST AND SOUTH AS CLOUDS CLEARED SOME. THE LATEST SPC MESOSCALE ANALYSIS SHOWS MLCAPE 1500-200 J/KG OVER THE MN PORTION OF THE AREA. BEST SHEAR IS LOCATED OVER NORTHEAST MN IN THE AREA WHERE A MORE CONCENTRATED AREA OF STORMS CURRENTLY RESIDES. ANY REAL SEVERE POTENTIAL WILL BE FOUND IN THIS AREA INTO THE EVENING...POSSIBLE MAKING IT INTO THE NORTHEAST PORTION OF THE CWA. WILL CONTINUE THE HIGHER CHANCE POPS IN THIS AREA...TRAILING OFF TO SLIGHT CHANCE TO THE SOUTH. UPPER TROUGH MOVING ACROSS THE NORTHERN PORTION OF THE STATE SHOULD DRIVE MAIN CONVECTIVE THREAT OVER THE NORTHEAST. ALSO...SHOULD SEE STORMS GRADUALLY WEAKEN WITH THE LOSS OF HEATING INTO THE EVENING. AT THE MOMENT...FEEL THERE WILL BE ENOUGH CLOUD COVER AROUND FROM THE FRONT TO THE NORTH AND THE MCS TO THE SOUTH TO LIMIT SIGNIFICANT FOG. HOWEVER...IF THE SKY CLEARS OUT SIGNIFICANTLY LATE TONIGHT...FOG MAY BECOME MORE OF AN ISSUE WITH LIGHT WINDS AND HIGHER DEWPOINTS AROUND. THE SURFACE FRONT DROPS INTO THE AREA SUNDAY WITH ATTENDANT CHANCE OF -TSRA MAINLY IN THE AFTERNOON. WE CURRENTLY HAVE A MARGINAL SEVERE RISK OVER THE SOUTHWEST PORTION OVER THE CWA...WHICH LOOKS BEST AT THIS TIME. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 336 PM CDT SAT AUG 8 2015 THE LONG TERM FORECAST IS BOOK-ENDED WITH SHOWER AND THUNDERSTORM CHANCES...BUT WILL BE MARKED OVERALL BY DRY AND BENIGN WEATHER. SUNDAY NIGHT THE WASHED OUT BOUNDARY WILL BE STRETCHED FROM SOUTHERN MN INTO CENTRAL WI. THIS WILL BE THE MOST LIKELY OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS AS A SHORTWAVE MOVES OVERHEAD ON THE NORTHERN PERIPHERY OF THE SOUTHERN PLAINS MID LEVEL RIDGE. MOISTURE CONVERGENCE IS ADMITTEDLY BETTER TO THE SOUTH...BUT WE WILL HAVE PLENTY OF ANTECEDENT MOISTURE TO COMBINE WITH THE LIFT PROVIDED BY THE SHORTWAVE TROUGH. MONDAY MORNING WILL LIKELY BE MET WITH LINGERING SHOWERS AND THUNDERSTORMS OVER SOUTHEAST MN...BUT EXPECT THE BOUNDARY AND ASSOCIATED PRECIP TO BE OUT OF THE AREA BY THE AFTERNOON. MONDAY NIGHT AND TUESDAY BRINGS THE ARRIVAL OF BROAD SURFACE HIGH PRESSURE...WHICH WILL TRANSLATE TO LIGHT WINDS...MOSTLY CLEAR/SUNNY SKIES...AND SEASONAL TEMPS. COULD SEE SOME FOG FORMATION DURING THE OVERNIGHT PERIODS...BUT AN OTHERWISE A BENIGN WEATHER FORECAST WITH FEW CONCERNS IS ANTICIPATED INTO THURSDAY. THURSDAY NOW LOOKS TO FEATURE SMALL SHOWER AND THUNDERSTORM CHANCES WITH THE ARRIVAL OF A WEAK BOUNDARY ACROSS THE AREA AS A WEAK MID LEVEL TROUGH SKIRTS THE INTERNATIONAL BORDER. HAVE INCLUDED 20-30 POPS ON THURSDAY AND THURSDAY NIGHT...BUT IT CERTAINLY DOES NOT LOOK TO BE A WASHOUT. HIGH TEMPS THROUGH THE PERIOD WILL VARY FROM THE UPPER 70S TO LOWER 80S...WITH THE EXCEPTION OF THURSDAY WHEN SLIGHTLY HIGHER TEMPS ARE EXPECTED AHEAD OF THE APPROACHING BOUNDARY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 617 PM CDT SAT AUG 8 2015 SCTD CONVECTION DRIFTING EWD OVER FAR NRN MN AND CENTRAL IA AT TAF INITIALIZATION TIME...AND AM EXPECTING ALL ONGOING CONVECTION TO REMAIN AWAY FROM ALL THE WFO MPX TERMINALS. HAVE MAINTAINED A MENTION OF VCSH FOR CENTRAL MN AS WEAK ECHOES HAVE SHOWED UP ON KMPX RADAR WHICH COULD DRIFT OVER A TERMINAL OR TWO...BUT NOTHING OPERATIONALLY SIGNIFICANT. MID- AND UPR-LVL CLOUDS WILL PREVAIL THROUGH THE OVERNIGHT HOURS WITH VERY LITTLE CHC FOR PRECIP...AND WILL ALSO BE THE STORY FOR MUCH OF TMRW. ADDITIONAL PRECIP LOOKS POSSIBLE BUT MAINLY AFTER 00Z SO HAVE ONLY HIGHLIGHTED KRWF /SINCE IT WILL BE ARRIVING FROM THE W/ AS A PROB30 AND THE SAME FOR KMSP AFTER 00Z. WINDS WILL BE LIGHT THROUGHOUT...SHIFTING FROM SLY TNGT TO NLY BY LATE DAY TMRW. KMSP...A FEW ISOLD SHWRS ARND KMSP ARE POSSIBLE IN THE FIRST FEW HOURS BUT NOTHING SIGNIFICANT. SOME LOW CLOUDS /SUB 3000 FT/ ARE EXPECTED AROUND DAYBREAK BUT ONLY FEW/SCT COVERAGE SO VFR WILL PREVAIL. PRECIP LOOKS TO MOVE IN AFTER 00Z TMRW EVE...BUT COVERAGE IS QUESTIONABLE SO ONLY USED PROB30 ATTM AND NO MENTION OF CB/TS. /OUTLOOK FOR KMSP/ MON-TUE...VFR. WINDS NW 5-10 KTS. WED...VFR. WINDS SW 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...LS AVIATION...JPC
Hazardous weather outlook, Aug 8, 12:24 PM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1224 PM CDT SAT AUG 8 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1224 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. A COUPLE STORMS MAY PRODUCE GUSTY WINDS OR HAIL OVER WESTERN INTO CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT. A COUPLE STORMS MAY PRODUCE GUSTY WINDS OR HAIL OVER SOUTHWESTERN MINNESOTA SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 8, 8:40 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 840 PM CDT SAT AUG 8 2015 MNZ041-090215- DOUGLAS- 840 PM CDT SAT AUG 8 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DOUGLAS COUNTY THROUGH 915 PM CDT... AT 839 PM CDT...A STRONG THUNDERSTORM WAS OVER KENSINGTON...OR 17 MILES NORTHEAST OF MORRIS...MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KENSINGTON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE TWIN CITIES. LAT...LON 4576 9555 4576 9576 4587 9576 4589 9559 TIME...MOT...LOC 0139Z 273DEG 6KT 4580 9572 JPC
Local storm report, Aug 8, 9:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
917 PM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 1 NNE ALEXANDRIA 45.89N 95.37W
08/08/2015 M0.88 INCH DOUGLAS MN NWS EMPLOYEE
MOST OF THE HAIL WAS THE SIZE OF DIMES.
&&
AJZSpecial weather statement, Aug 8, 9:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 933 PM CDT SAT AUG 8 2015 MNZ047-048-090300- POPE-STEVENS- 933 PM CDT SAT AUG 8 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STEVENS AND NORTHWESTERN POPE COUNTIES THROUGH 1000 PM CDT... AT 933 PM CDT...A STRONG THUNDERSTORM WAS NEAR KENSINGTON...OR 11 MILES NORTHEAST OF MORRIS...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FARWELL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE TWIN CITIES. LAT...LON 4576 9559 4567 9554 4568 9585 4576 9587 TIME...MOT...LOC 0233Z 263DEG 10KT 4573 9577 JPC
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:40 PM CDT | Special Weather Statement | MPX | Douglas | 35 min |
| Aug 8, 10:01 PM CDT | Special Weather Statement | MPX | Stevens | 29 min |
| Aug 8, 10:33 PM CDT | Special Weather Statement | MPX | Morrison | 27 min |
| Aug 9, 12:17 AM CDT | Special Weather Statement | MPX | Morrison | 28 min |
| Aug 9, 8:04 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 26 min |
| Aug 9, 10:32 AM CDT | Special Weather Statement | MPX | Kandiyohi | 28 min |
| Aug 9, 10:51 AM CDT | Special Weather Statement | MPX | Kandiyohi | 24 min |
| Aug 9, 11:17 AM CDT | Special Weather Statement | MPX | Kandiyohi | 28 min |
| Aug 9, 11:31 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 44 min |
| Aug 9, 12:06 PM CDT | Special Weather Statement | MPX | McLeod | 39 min |
| Aug 9, 2:02 PM CDT | Special Weather Statement | MPX | Anoka, Hennepin | 118 min |
| Aug 9, 2:10 PM CDT | Special Weather Statement | MPX | Barron, Polk | 35 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.